MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 106531US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon inspection of battery a broken pin was found.This inspection was done out of box and it was prior to it being assigned to a patient.A request for a replacement was made.
 
Additional Manufacturer Narrative
No further information was received.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Section d: the heartmate 11 volt li-ion backup battery is a sub-assembly of the heartmate 3 system controller.Suspect medical device has been updated to reflect heartmate 3 system controller.Manufacturer's investigation conclusion: the reported event of a bent pin in the backup battery was confirmed.The system controller was not returned for analysis.The returned backup battery, serial number (b)(6), had a bent pin 1 (lcs_black).The pin was straightened and the battery was functionally tested and was found to fail the electronic load test.It was able to pass this step and function as intended after being fully charged.The backup battery went through multiple load tests and self-tests and no backup battery fault alarms were produced during testing.A root cause for the reported bent pin was not conclusively determined through this analysis.Device history records for the controller could not be reviewed due to the serial number being unavailable.The patient handbook and instructions for use (ifu) also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use section 8-¿equipment storage and care¿ and heartmate 3 patient handbook section 6-¿caring for the equipment¿ explain how to properly take care and maintain the integrity of the system controller pins.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12979049
Report Number2916596-2021-06877
Device Sequence Number17222700
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public00813024011255
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model Number106531US
Device Catalogue Number106128
Device Lot Number8137883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown